How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42805
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I have a severe burning in my throat after taking an Aleve.

Customer Question

I have a severe burning in my throat after taking an Aleve. What should I do?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

aleve is an NSAID which can often cause excessive stomach acid production

it should never be taken on an empty stomach.

you should use stomach acid blockers like maalox, mylanta, tums, rollaids, zantac, and prilosec or nexium to help decrease your stomach acid.

if you don't have any of these in your house, you should go to the drug store to buy some.

taking some liquid maalox and a zantac could help decrease your stomach acid.

and throat burning symptoms

you need to see your doctor as well to talk about your acid reflux and throat burning symptoms and see if you need stronger prescription medications to decrease stomach acid.

let me know if you have questions.